Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 273, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 4, 2001, 7:20 PM CDT for Jackson County, Alabama. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2001, 7:20 PM CDT (00:20 UTC)
- Expired
- Jun 4, 2001, 7:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 19 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:24 PM CDT | Hail 0.75 | Bridgeport, AL | Dime size hail was reported in Bridgeport.. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2103 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 050022 SVRBHM ALC071-050045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 720 PM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN NORTHEAST ALABAMA * UNTIL 745 PM CDT * AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF BRIDGEPORT...MOVING EAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BRIDGEPORT AND FLAT ROCK. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM...ESPECIALLY AT HIGHER ELEVATIONS. IN ADDITION...FREQUENT DEADLY CLOUD TO GROUND LIGHTNING WILL ACCOMP.ANY THESE STORMS. IF YOU ARE OUTSIDE...TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. LAT...LON 3489 8591 3476 8575 3501 8541 3517 8561
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:30 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 4, 3:30 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 330 PM CDT MON JUN 04 2001 AIRMASS WILL REMAIN VERY MOIST AND UNSTABLE UNTIL A FRONT MOVES THROUGH THE FORECAST AREA ON THURSDAY. UNTIL THEN...WILL GO WITH RELATIVELY HIGH POPS...ESPECIALLY FOR THE AFTERNOON AND EVENING HOURS. IN THE THE EXTENDED PERIOD WILL CONTINUE A DRY FORECAST...FOR NOW...FRIDAY THROUGH MONDAY...BEHIND THE FRONT AND SHORT-WAVE TROUGH. (70) HASV 069/084 068/080 065 4646 BHM 070/086 070/082 067 4646 MGM 070/089 070/087 069 4646 .BHM...NONE.
In the hours before
Local storm report, Jun 4, 5:06 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
506 PM CDT MON JUN 04 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
230 PM MURBURY AL WIND DAMAGE
06/04/01 AUTAUGA POST OFFICE REPORTED A
FEW TREES DOWN IN
MURBURY.
310 PM PRATTVILLE AL WIND DAMAGE
06/04/01 AUTAUGA S.O. REPORTED TREES DOWN
AT CR 57&10, CR 19 JUST
NORTH OF HWY 14. POWER
LINES DOWN ON CR 47.
330 PM WETUMPKA AL 0.75 INCH HAIL
06/04/01 ELMORE SPOTTER REPORTED DIME
SIZED HAIL.
335 PM WETUMPKA AL WIND DAMAGE
06/04/01 ELMORE HAM REPORTED A FEW TREES
DOWN NEAR WETUMPKA.
350 PM 13NE WETUMPKA AL WIND DAMAGE
06/04/01 ELMORE EMA REPORTED A FEW TREES
DOWN IN NE PORTION OF
COUNTY.
440 PM GUIN AL WIND DAMAGE
06/04/01 T MARION A COUPLE TREES DOWN IN
GUIN. REPORTED BY GUIN
P.D.Local storm report, Jun 4, 6:03 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
603 PM CDT MON JUN 04 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
230 PM MARBURY AL WIND DAMAGE
06/04/01 AUTAUGA A FEW TREES WERE BLOWN
DOWN IN MARBURY.
310 PM COUNTY WIDE AL WIND DAMAGE
06/04/01 AUTAUGA SEVERAL TREES WERE BLOWN
DOWN ACROSS THE COUNTY.
330 PM WETUMPKA AL 0.75 INCH HAIL
06/04/01 ELMORE DIME SIZE HAIL WAS
REPORTED IN SOUTHERN
ELMORE COUNTY.
335 PM WETUMPKA AL WIND DAMAGE
06/04/01 ELMORE A FEW TREES WERE BLOWN
DOWN NEAR WETUMPKA.
440 PM GUIN AL WIND DAMAGE
06/04/01 MARION A FEW TREES WERE BLOWN
DOWN IN GUIN.
555 PM HAZEL GREEN AL 1.00 INCH HAIL
06/04/01 MADISON QUARTER SIZE HAIL WAS
REPORTED IN HAZEL GREEN.Local storm report, Jun 4, 7:09 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
709 PM CDT MON JUN 04 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
604 PM COUNTY WIDE AL WIND DAMAGE
06/04/01 LAUDERDALE SEVERAL TREES WERE BLOWN
DOWN AROUND THE COUNTY.
605 PM DECATUR AL WIND DAMAGE
06/04/01 MORGAN SEVERAL TREES WERE BLOWN
DOWN IN DECATUR.
610 PM HUNTSVILLE AL 0.75 INCH HAIL
06/04/01 MADISON DIME SIZE HAIL REPORTED
IN HUNTSVILLE.
643 PM HUNTSVILLE AL WIND DAMAGE
06/04/01 MADISON SEVERAL TREES AND POWER
LINES WERE BLOWN DOWN
ACROSS THE CITY OF
HUNTSVILLE.Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.